Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 18, NWS New Orleans, LA

June 7, 20014 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 7, 2001, 1:15 AM CDT for 4 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2001, 1:15 AM CDT (06:15 UTC)
Expired
Jun 7, 2001, 5:15 AM CDT
In force
4 hr
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Lafourche Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 070625
FFWNEW
LAC057-093-095-109-071015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 AM CDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN TERREBONNE PARISH OF SOUTHEAST LOUISIANA
  NORTHERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF THIBODAUX
  ST JAMES PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF VACHERIE...LUTCHER...GRAMERCY
   AND CONVENT
  ST. JOHN-THE-BAPTIST PARISH OF SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF EDGARD...RESERVE AND LAPLACE

* UNTIL 515 AM CDT

* AT 113 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A BROAD
  BAND OF VERY HEAVY RAIN FROM EXTREME NORTHERN TERREBONNE PARISH
  NORTHEAST ACROSS NORTHERN LAFOURCHE PARISH INTO SOUTHERN ST JAMES
  AND ST JOHN-THE-BAPTIST PARISHES. RAINFALL RATES ARE 3 TO 4 INCHES
  PER HOUR IN THE MORE INTENSE STORMS. LAW ENFORCEMENT AGENCIES HAVE
  REPORTED WATER IN MANY HOMES OF NORTHERN TERREBONNE AND NORTHERN  
  LAFOURCHE WITH ALL ROADS AND HIGHWAYS IN NORTHERN TERREBONNE AND
  NORTHERN LAFOURCHE PARISHES CLOSED AND IMPASSABLE DUE TO HIGH 
  WATER. SOME OF THIS SAME AREA HAS RECEIVED STORM TOTALS OF 12 TO
  15 INCHES IN THE PAST 24 TO 36 HOURS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:15 PM CDT, 4 hours earlier.

Area forecast discussion, Jun 6, 9:15 PM CDT, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
915 PM CDT WED JUN 6 2001

...HEAVY RAINS CONTINUE...

BANDS AND CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE IN THE
FLOOD WATCH AREA. ERGO WILL CONTINUE THE WATCH. HOWEVER...WE WILL
DROP THE SMALL CRAFT ADVISORY AS SURFACE WINDS HAVE DROPPED WELL
BELOW SMALL CRAFT ADVISORY CRITERIA THIS EVENING.
OTHERWISE...AFTERNOON PACKAGE IS ON TRACK FOR| NOW.

.NEW...NONE.
LA...FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLOOD WATCH MSZ068>071-077-080.

18

In the hours before

Special weather statement, Jun 6, 11:30 PM CDT, 1 hour 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 PM CDT WED JUN 6 2001

.SYNOPSIS...REMNANTS OF ALLISON WILL MOVE SLOWLY
NORTH AND NORTHEAST ACROSS SOUTHEAST TEXAS TONIGHT. TO THE
EAST OF ALLISON...DEEP TROPICAL MOISTURE WILL BRING HEAVY RAIN BANDS
ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT.

.THUNDERSTORMS...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOP
AND MOVE FROM THE NORTHWEST GULF OF MEXICO INTO SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI. THE MAIN THREAT FROM THUNDERSTORMS WILL BE
HEAVY RAIN. HOWEVER...A FEW STRONG STORMS COULD PRODUCE FREQUENT
LIGHTNING AND WIND GUSTS TO 30 MILES PER HOUR.

.HEAVY RAIN...
INTERMITTENT PERIODS OF HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE
AREA. A FEW OF THE HEAVY RAIN BANDS WILL BECOME STATIONARY...CAUSING
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. ADDITIONAL RAINFALL
AMOUNTS OF TWO TO THREE INCHES WILL BE COMMON THROUGH TONIGHT...
MAINLY ACROSS EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTHWEST
MISSISSIPPI.

.ACTIONS...IF YOU ARE IN THE FLOOD WATCH AREA...CHECK PREPAREDNESS
REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF
FLOODING IS OBSERVED OR IF A WARNING IS ISSUED.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LlOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:45 PM CDTFlash Flood WarningLIXLafourche, Terrebonne90 min
Jun 7, 7:53 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana52 min
Jun 7, 10:10 AM CDTFlash Flood WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne4 hr
Jun 7, 10:51 AM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge3 hr
Jun 7, 11:00 AM CDTTornado WarningLIXSaint John the Baptist15 min
Jun 7, 11:06 AM CDTTornado WarningLIXTangipahoa24 min
Jun 7, 12:11 PM CDTTornado WarningLIXSaint Tammany34 min
Jun 7, 1:04 PM CDTFlash Flood WarningLIXSaint Tammany116 min
Jun 7, 1:35 PM CDTTornado WarningLIXEast Baton Rouge25 min
Jun 7, 2:11 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge4 hr
Jun 7, 2:25 PM CDTFlash Flood WarningLIXLafourche, Terrebonne4 hr
Jun 7, 2:55 PM CDTFlash Flood WarningLIXSaint Tammany3 hr
Jun 7, 3:26 PM CDTFlash Flood WarningLIXOrleans, Saint Bernard2 hr
Jun 7, 5:48 PM CDTTornado WarningLIXSaint Tammany27 min

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.